Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 146, NWS Nashville, TN

July 8, 2016Fentress County, Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 4:13 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Jul 8, 2016, 4:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fentress County, TN, Overton County, TN

The radar

The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:19 PM CDTHAIL 1.7513 Ene Monterey, TNHAIL REPORT FROM CLARKRANGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 12:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2067 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WUUS54 KOHX 082113
SVROHX
TNC049-133-082145-
/O.NEW.KOHX.SV.W.0146.160708T2113Z-160708T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FENTRESS COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL OVERTON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 445 PM CDT

* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
  OF LIVINGSTON...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...ALLARDT...GRIMSLEY AND CRAWFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3633 8474 3633 8477
      3632 8479 3630 8480 3628 8488 3624 8488
      3621 8491 3616 8491 3627 8526 3640 8525
      3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 2112Z 284DEG 30KT 3632 8517 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:10 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 8, 4:10 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
410 PM CDT FRI JUL 8 2016

.DISCUSSION...

Broke out a late afternoon zone grouping in the zone forecast
product to deal with late afternoon convection mainly occuring
across mainly the Upper Cumberland Region and to address those
counties still under severe thunderstorm watch 357 until 8 PM
CDT this evening. The Upper Cumberland Region is where most of
the convective activity persists. Will continue with the flash
flood watch through midnight also across northern and eastern
portions of the mid state also. Otherwise, short range models
all over the place, changing hourly, on how to deal with
convection through the remainder of the evening hours. Convection
to the west of the TN River on latest HRRR solution looks to
diminish out by the early evening hours. But, confidence with this
solution that previously kept the convection going across the
northern half of the mid state, is a quandary in itself. So, went
close to previous forecast reasoning in keeping at least a chance
of showers and thunderstorms through the evening and even into the
overnight hours. Again, a lot of uncertainties with the forecast
specifics for this evening.

A surface front should eventually move into the mid state by
late Saturday afternoon, and eventually push northward by Sunday
afternoon. It looks like aloft that a series of upper level
disturbances and possibly a weak passage of an upper level low
will transverse the mid state region over the weekend, especially
across southwestern portions of the mid state region. After
another seasonably warm day on Saturday, temperatures will finally
fall to seasonal values by Sunday. Overnight lows will continue to
be seasonably mild. All in all, mainly scattered light to
moderate showers and thunderstorms are expected across the mid
state region over the weekend. But again, just like above,
actual location development and impact uncertainties will provide
quandaries through the entire weekend, with typical diurnal
influences interacting with orographic effects to add additional
particular location development uncertainties.

A more typical summertime pattern will be in store for the mid
state for next work week, with mainly isolated to scattered light
to moderate late morning to early evening showers and thunderstorms
with temperatures at or slightly above seasonal normal values.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered thunderstorms will develop through the afternoon,
mainly over the Cumberland Plateau region. Will include tempo
group for CSV. Less certainty for BNA, so will go with VCTS, and
no mention at all for CKV. Thunderstorms may be severe with gusty
winds. Otherwise, winds will be WSW around 10kt with a few gusts
around 18kt. Lots of uncertainty tonight, so not including much
other than some patchy BR, but models indicate another MCS is
possible overnight. Will wait to include overnight storms when we
are more confident.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  91  72  88  71 /  40  30  40  50  40
Clarksville    73  89  70  86  70 /  40  30  40  50  40
Crossville     70  85  66  83  66 /  40  30  20  40  40
Columbia       75  91  72  87  70 /  40  50  40  50  50
Lawrenceburg   74  91  72  88  70 /  40  50  40  50  40
Waverly        74  89  72  85  70 /  40  40  40  50  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight FOR Clay-Cumberland-
De Kalb-Fentress-Jackson-Macon-Overton-Pickett-Putnam-Robertson-
Smith-Sumner-Trousdale-White-Wilson.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CDT FRI JUL 8 2016

TNZ007>011-028>034-064>066-091000-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND-
152 PM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE
I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER
SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE
INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE
POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS
NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE
EVENING HOURS.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS
AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY.
ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW
THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL
THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

TNZ005-006-023>027-056>063-075-077>080-093>095-091000-
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
152 PM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65
CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME
LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS
AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY.
ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW
THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL
THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >=1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jul 8, 3:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT FRI JUL 8 2016

TNZ033-034-066-082115-
OVERTON TN-CUMBERLAND TN-FENTRESS TN-
337 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FENTRESS...
SOUTHEASTERN OVERTON AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 415
PM CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF MONTEREY...OR 14 MILES SOUTHEAST OF LIVINGSTON...
MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD GLADE...GRIMSLEY...CRAWFORD AND CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3598 8486 3613 8513 3614 8510 3615 8516
      3619 8524 3631 8516 3628 8488 3624 8488
      3621 8491 3618 8490 3615 8491 3613 8487
      3610 8484
TIME...MOT...LOC 2037Z 290DEG 25KT 3623 8515

WHITEHEAD
Special weather statement, Jul 8, 3:41 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT FRI JUL 8 2016

TNZ010-031-033-082115-
OVERTON TN-CLAY TN-JACKSON TN-
341 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...OVERTON AND
NORTHEASTERN JACKSON COUNTIES UNTIL 415 PM CDT...

AT 341 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CELINA...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CELINA AND STANDING STONE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3650 8519 3646 8515 3643 8515 3642 8514
      3621 8523 3643 8567 3658 8561
TIME...MOT...LOC 2041Z 285DEG 32KT 3647 8556

WHITEHEAD
Local storm report, Jul 8, 3:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             5 NE CELINA             36.60N  85.44W
07/08/2016  M1.25 INCH       CLAY               TN   EMERGENCY MNGR

&&

EVENT NUMBER OHX1600833

JB
Local storm report, Jul 8, 3:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             10 SSW JAMESTOWN        36.30N  85.00W
07/08/2016  M0.88 INCH       FENTRESS           TN   FACEBOOK

            NICKEL HAIL IN GRIMSLEY

&&

EVENT NUMBER OHX1600834

JB
Special weather statement, Jul 8, 3:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT FRI JUL 8 2016

TNZ034-082130-
FENTRESS TN-
357 PM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FENTRESS COUNTY
UNTIL 430 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRIMSLEY AND CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3632 8478 3632 8479 3630 8480 3630 8482
      3629 8484 3629 8487 3628 8488 3624 8488
      3621 8491 3618 8490 3615 8491 3615 8496
      3621 8509 3630 8512 3635 8512 3641 8509
      3633 8476
TIME...MOT...LOC 2057Z 282DEG 27KT 3631 8505

WHITEHEAD
Local storm report, Jul 8, 4:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             LIVINGSTON              36.39N  85.33W
07/08/2016  M1.00 INCH       OVERTON            TN   EMERGENCY MNGR

&&

EVENT NUMBER OHX1600835

JB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:58 PM CDTFlash Flood WatchOHXCannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 21 more13 hr
Jul 8, 1:01 PM CDTSpecial Weather StatementOHXPutnam44 min
Jul 8, 1:14 PM CDTSpecial Weather StatementOHXPerry31 min
Jul 8, 2:23 PM CDTSpecial Weather StatementOHXJackson37 min
Jul 8, 2:28 PM CDTSevere Thunderstorm WarningOHXClay32 min
Jul 8, 2:44 PM CDTSpecial Weather StatementOHXMacon31 min
Jul 8, 2:49 PM CDTTornado WarningOHXClay, Overton26 min
Jul 8, 3:05 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett25 min
Jul 8, 3:09 PM CDTSpecial Weather StatementOHXJackson36 min
Jul 8, 3:32 PM CDTSpecial Weather StatementOHXPickett28 min
Jul 8, 3:37 PM CDTSpecial Weather StatementOHXCumberland38 min
Jul 8, 3:41 PM CDTSpecial Weather StatementOHXClay, Overton34 min
Jul 8, 3:43 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton32 min
Jul 8, 3:46 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam29 min
Jul 8, 3:51 PM CDTTornado WarningOHXCumberland, Fentress24 min
Jul 8, 3:57 PM CDTSpecial Weather StatementOHXFentress33 min
Jul 8, 4:03 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith27 min
Jul 8, 4:27 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam33 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith26 min
Jul 8, 4:35 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam25 min
Jul 8, 4:56 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Fentress, Overton, Putnam, White34 min
Jul 8, 5:27 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White33 min
Jul 8, 6:07 PM CDTSpecial Weather StatementOHXWhite38 min
Jul 8, 6:12 PM CDTSpecial Weather StatementOHXCannon, Warren48 min
Jul 8, 6:36 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren24 min
Jul 8, 6:56 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Jul 8, 6:57 PM CDTAreal Flood AdvisoryOHXCannon, Warren63 min
Jul 8, 6:58 PM CDTSevere Thunderstorm WarningOHXCannon, Warren47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.